Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Does burning sensation on penis indicate STD?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2002
Answered : 2448 Questions
Question
I had protected sex with an unknown woman around 2 weeks ago.after 2 days the head of the pennies started to burn and there was slight pain in my testicles.The burning increased day by day.
I consulted a urologist and he told me to take OFLUX 200mg for 5 days twice a day.
Before taking this tablet i had a blood test,urine count and urine culture done.
The urine culture test were negative.
After 5 days seeing my reports the doctor told me to stop the medicine.

In between i had severe lower back pain which a ortho doctor told me to be slight slip disc for which i am taking medicine and m feeling better.

Now its been 3 days since my 5 day medication of oflux 200 is over.Suddenly today the burning sensation started.Took one oflux tablet after the burning sensation started.

what do u think is the problem over here?.
Should i continue taking oflux and if yes then for how many days more?.
Can the lower back pain be anywhere related to this infection?
Is it a STD?
Posted Wed, 27 Aug 2014 in Infections
 
 
Answered by Dr. Praveen G 39 minutes later
Brief Answer:
It is not an STI, all investigations are negative

Detailed Answer:
Hello,
Welcome to Healthcare Magic,

After going through your history and symptoms I can understand your concern, it dose not look like any sexually transmitted infection (STI) as there is no discharge from urethral opening and all your investigations like blood examination, urine examination and urine culture are negative.

It looks like some injury to the urethral mucosa which is causing all these symptoms and it should subside with the antibiotic prescribed by your doctor. I would suggest you to continue the same antibiotics for three more days. If the symptoms are not improving I would suggest you to undergo blood culture and drug susceptibility.

The lower back pain is unrelated to your present symptoms, which should be managed as advised by your orthopedic surgeon.

Thank you.
Above answer was peer-reviewed by
 
Follow-up: Does burning sensation on penis indicate STD? 18 hours later
Hello XXXXXXX
As stated by you m taking the oflox tablet.Also there is continuous urge to urinate.
On what occasion does that happen?.
 
 
Answered by Dr. Praveen G 29 minutes later
Brief Answer:
It may be irritation of the urethra and the injury to the urethral meatus.

Detailed Answer:
Hello,
Thanks for the follow up query,

There are many conditions for your symptoms like infection any where in the urinary tract like kidneys, ureter, urinary bladder and the urethra but the lab investigations are negative for the infection.

It may be due to over active urinary bladder, irritation of the urethra and the injury to the urethral meatus.

The symptoms should subside in another two or three days with the antibiotic Oflox.

Thank you.
Above answer was peer-reviewed by
 
Follow-up: Does burning sensation on penis indicate STD? 27 hours later
Hello Dr XXXXXXX
I consulted my doctor today regarding the pain.He told me to take ofllox for another 5 days of which 2 days are already over and things should be sorted out.
There was also a slight inflammation on the tip of pennis from day 1.For which he told its a mild redness and told me to take Lanol ER for 5 days after dinner and that wld sort the problem.
 
 
Answered by Dr. Praveen G 2 hours later
Brief Answer:
I Hope it will settle down in few days

Detailed Answer:
Hello,
It is my pleasure to answer your follow up query,

As your doctor has advised you to continue the same antibiotic for another five days after complete examination and evaluation, I hope every thing will settle down in fed days.

The Tab Lanol ER helps to reduce the pain and redness at the tip of penis. In addition to this I would suggest you to keep that area clean and dry, which will fasten the process of recovery.

Thank you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor